Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 43, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 15, 2011, 4:52 PM CDT for Cape Girardeau County, Missouri; Alexander County, Union County, Illinois. It was in force for 23 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 15, 2011, 4:52 PM CDT (21:52 UTC)
- Expired
- Apr 15, 2011, 5:15 PM CDT
- In force
- 23 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 70.0 mph
Counties Alexander County, IL, Union County, IL, Cape Girardeau County, MO
The radar
The Paducah radar (KPAH), 68 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 4:55 PM CDT | HAIL 1.75 | Cape Girardeau, MO | PING PONG TO GOLF BALL SIZE HAIL REPORTED IN THE DOWNTOWN AREA. |
| Apr 15, 5:04 PM CDT | HAIL 1.75 | Ne Cape Girardeau, MO | SPOTTER REPORTS GOLF BALL SIZED HAIL IN CAPE GIRARDEAU |
| Apr 15, 5:08 PM CDT | HAIL 1 | Cape Girardeau, MO | |
| Apr 15, 5:23 PM CDT | HAIL 0.75 | 5 E Ware, IL | ALSO HAD 45 MPH WINDS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 12:47 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.9 hours before the alert went out and 288 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1893 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
014 WUUS53 KPAH 152152 SVRPAH ILC003-181-MOC031-152215- /O.NEW.KPAH.SV.W.0043.110415T2152Z-110415T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 452 PM CDT FRI APR 15 2011 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL CAPE GIRARDEAU COUNTY IN SOUTHEAST MISSOURI... NORTHWESTERN ALEXANDER COUNTY IN SOUTHERN ILLINOIS... SOUTHWESTERN UNION COUNTY IN SOUTHERN ILLINOIS... * UNTIL 515 PM CDT. * AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF CAPE GIRARDEAU..AND MOVING NORTHEAST AT 45 MPH. AT 450 PM...GOLF BALL SIZE HAIL WAS REPORTED IN SCOTT CITY. * LOCATIONS IN THE WARNING INCLUDE... CAPE GIRARDEAU... WARE... JONESBORO... ANNA... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE THUNDERSTORMS CAN OCCASIONALLY PRODUCE A TORNADO QUICKLY. BE PREPARED TO IMPLEMENT YOUR TORNADO PLAN OF ACTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST SEVERE WEATHER INFORMATION. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR SOUTHEASTERN ILLINOIS AND WESTERN KENTUCKY AND SOUTHEAST MISSOURI. && LAT...LON 3759 8942 3744 8914 3721 8940 3733 8959 TIME...MOT...LOC 2152Z 214DEG 38KT 3726 8951 WIND...HAIL 70MPH 1.75IN $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 2:45 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Apr 15, 2:45 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 245 PM CDT FRI APR 15 2011 .DISCUSSION... MANY CHALLENGES WITH THIS FORECAST PACKAGE. FIRST ARE THE NEAR TERM PRECIP CHANCES. ISOLATED CONVECTION HAS BEGUN IN FAR WESTERN PORTIONS OF THE PAH FORECAST AREA...WITH ALL BUT FAR EASTERN PORTIONS OF THE FA IN A TORNADO WATCH. SHOWERS AND STORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS THE REGION THROUGH THE LATE AFTERNOON HOURS. BETWEEN ONGOING CONVECTION THIS EVENING...AND WRAP AROUND MOISTURE PRODUCING SHOWERS LATE TONIGHT INTO SATURDAY...KEPT LIKELY POPS EAST FOR THUNDERSTORMS TO CHANCE POPS WEST FOR FOR SHOWERS THIS EVENING. AFTER MIDNIGHT...WITH THE FRONT TO OUR EAST ANY PRECIP SHOULD JUST BE LINGERING SHOWERS. WENT WITH CHANCE POPS NORTHEAST TO SLIGHT CHANCE POPS SOUTHWEST LATE TONIGHT AND SATURDAY MORNING...WITH POPS TAPERING OFF FROM SOUTHWEST TO NORTHEAST SATURDAY AFTERNOON. THERE WILL BE A BREAK IN THE PRECIPITATION CHANCES SATURDAY NIGHT INTO SUNDAY AS HIGH PRESSURE BUILDS ACROSS THE GULF COAST STATES. CONDITIONS WILL REMAIN COOL INTO SATURDAY NIGHT...BUT AS THE HIGH MOVES SOUTHEAST OF OUR AREA...A RETURN OF SOUTHERLY WINDS AND SUNSHINE WILL PROVIDE A NICE WARM UP ON SUNDAY. A WARM FRONT WILL LIFT NORTH OF OUR REGION ON SUNDAY...AND IT WILL LINGER NORTH OF THE PAH FA FOR THE EARLY PART OF THE WORK WEEK. THE FRONT WILL BE THE FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT...BUT WHERE THE SHOWERS AND STORMS WILL DEVELOP IS THE QUESTION. THE LAST COUPLE OF RUNS OF BOTH THE GFS AND ECMWF HAVE BEEN ALL OVER THE PLACE...AND FOR NOW KEPT SUNDAY NIGHT AND MONDAY DRY...WITH SLIGHT TO LOW CHANCE POPS MONDAY NIGHT INTO TUESDAY. THE 12Z RUNS OF THE GFS AND ECMWF DO HAVE VERY GOOD AGREEMENT FOR TUESDAY NIGHT...SHOWING LOW PRESSURE MOVING INTO THE GREAT LAKES REGION DRAGGING A COLD FRONT THROUGH THE FA. INCLUDED HIGH CHANCE POPS FOR TUESDAY NIGHT ACROSS THE ENTIRE AREA. AFTER THE FRONT PASSES...THE MODELS AGAIN DIVERGE...SO AT THIS TIME CHOSE TO KEEP CHANCE POPS THROUGH THE END OF THE FORECAST PERIOD UNTIL A CLEARER PICTURE EMERGES. IN THE NEAR TERM...LEANED MORE TOWARD THE SLIGHTLY WARMER MAV GUIDANCE FOR TONIGHT THROUGH SUNDAY...AND TOWARD THE COOLER MAV TEMPS FOR SUNDAY NIGHT. IN THE EXTENDED...OVERALL STAYED WITHIN A FEW DEGREES OF THE LATEST MEX GUIDANCE. && .AVIATION... STRATO-CU AND MVFR CIGS COVERED MUCH OF SOUTHEAST MISSOURI WITH HIGH LEVEL CLOUDS DEPARTING EAST OF THE MISSISSIPPI. KEPT CB/S FOR CONVECTIVE MENTION GIVEN UNCERTAINTY WITH RESPECT TO COVERAGE. WINDS WILL STAY SOUTH/SOUTHEAST THIS AFTERNOON...WITH GUSTS OVER 20 KTS CONTINUING. WINDS WILL VEER THIS EVENING WITH FRONTAL PASSAGE TO SOUTHWEST. OVERNIGHT...PROBABILITY FOR MVFR CIGS WILL INCREASE ESPECIALLY AFTER MIDNIGHT. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Apr 15, 3:33 AM CDT, 13 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 333 AM CDT FRI APR 15 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-160845- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 333 AM CDT FRI APR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE FORECAST TODAY...SOME OF WHICH MAY BE SEVERE. CONVECTION SHOULD BE ONGOING IN THE MORNING...MOVING NORTHEAST ACROSS THE EVANSVILLE TRI STATE AND PENNYRILE REGIONS. ADDITIONAL DEVELOPMENT IS LIKELY IN THE WAKE OF THE MORNING CONVECTION... FROM LATE MORNING INTO THE AFTERNOON HOURS. STORMS WITH ROUND TWO COULD TAKE ON SUPERCELL CHARACTERISTICS...ESPECIALLY OVER SOUTHEAST MISSOURI...WESTERN KENTUCKY AND THE SOUTHERN TIP OF ILLINOIS. HAZARDS WILL INCLUDE LARGE HAIL...DAMAGING WINDS AND POSSIBLY TORNADOES. THE ALERT LEVEL WILL LARGELY DEPEND ON HOW UNSTABLE THE ATMOSPHERE CAN BECOME THROUGH THE DAY...AND IF UPPER LEVEL JET STREAM WINDS CAN LINE UP WITH THE AXIS OF DESTABILIZATION. STORM MOTION SHOULD BE NORTHEAST FROM 40 TO 50 MPH. LOCALLY HEAVY RAIN WILL ALSO BE A CONCERN TODAY. RAINFALL EARLIER THIS WEEK HAS GROUND CONDITIONS SATURATED IN SOME AREAS. THIS SYSTEM IS FORECAST TO BRING TO THE REGION 1 TO 1 1/2 INCHES OF RAINFALL...WHICH COULD CAUSE URBAN AND SMALL STREAM FLOOD CONCERNS ONCE AGAIN. FLOODING IS AGAIN OCCURRING ON MANY AREA RIVERS. PLEASE REFER TO THE FLOOD WARNINGS FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NEXT WEEK...IT APPEARS THE WEATHER PATTERN WILL SET UP IN A MANNER FAVORABLE FOR PERIODS OF HEAVY RAIN. GIVEN THE VARIABILITY IN THE MODEL DATA...IT IS TOO SOON TO TELL WITH MUCH CONFIDENCE WHERE EXACTLY THE AXIS WILL SET UP. HOWEVER THE EFFECTS SHOULD BE FELT ACROSS PORTIONS OF BOTH THE MID MISSISSIPPI AND LOWER OHIO VALLEY REGIONS. FLOODING IS EXPECTED TO CONTINUE ON MANY AREA RIVERS. PLEASE REFER TO THE FLOOD WARNINGS FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY...ESPECIALLY THIS AFTERNOON. JP
In the hours before
Special weather statement, Apr 15, 3:02 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 302 PM CDT FRI APR 15 2011 MOZ100-107>109-152100- WAYNE MO-CARTER MO-BUTLER MO-RIPLEY MO- 302 PM CDT FRI APR 15 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN RIPLEY...BUTLER... EASTERN CARTER AND WAYNE COUNTIES IN SOUTHEAST MISSOURI UNTIL 400 PM CDT... AT 257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH DIME SIZE HAIL...AND STRONG WINDS AROUND 40 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PIEDMONT TO MILLTOWN TO 3 MILES SOUTHWEST OF NAYLOR...MOVING NORTHEAST AT 35 MPH. LOCATIONS THAT MAY BE IMPACTED INCLUDE WILLIAMSVILLE...NEELYVILLE... HENDRICKSON...HARVIELL...GREENVILLE...QULIN...POPLAR BLUFF... WAPPAPELLO LAKE AREA...SHOOK...WAPPAPELLO...FISK AND ROMBAUER. A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Local storm report, Apr 15, 3:36 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
336 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL HENDRICKSON 36.90N 90.47W
04/15/2011 M0.88 INCH BUTLER MO TRAINED SPOTTER
NICKEL SIZED HAIL IN BUTLER CO. MISSOURI
&&
JAYSONWLocal storm report, Apr 15, 4:38 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
438 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM HAIL MARBLE HILL 37.30N 89.98W
04/15/2011 M0.75 INCH BOLLINGER MO EMERGENCY MNGR
EMA REPORTS VERY STRONG HAIL STORM NEARLY COVERING THE
GROUND.
&&
JAYSONWLocal storm report, Apr 15, 4:51 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
451 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM HAIL SCOTT CITY 37.22N 89.53W
04/15/2011 E1.00 INCH SCOTT MO TRAINED SPOTTER
&&
RSTThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 3:43 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 17 min |
| Apr 15, 4:16 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau | 29 min |
| Apr 15, 4:25 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau, Perry | 35 min |
| Apr 15, 4:26 PM CDT | Severe Thunderstorm Warning | PAH | Stoddard | 34 min |
| Apr 15, 4:28 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau, Scott | 32 min |
| Apr 15, 4:47 PM CDT | Tornado Warning | PAH | Cape Girardeau, Scott | 19 min |
| Apr 15, 5:01 PM CDT | Tornado Warning | PAH | Perry | 29 min |
| Apr 15, 5:07 PM CDT | Areal Flood Advisory | PAH | Cape Girardeau | 3 hr |
| Apr 15, 5:17 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau | 28 min |
| Apr 15, 5:35 PM CDT | Areal Flood Advisory | PAH | Mississippi, Scott | 3 hr |
| Apr 15, 4:45 PM CDT | Severe Thunderstorm Warning | PAH | Jackson | 30 min |
| Apr 15, 5:12 PM CDT | Severe Thunderstorm Warning | PAH | Alexander, Pulaski | 33 min |
| Apr 15, 5:20 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Jackson, Jefferson, Perry, Williamson | 25 min |
| Apr 15, 5:21 PM CDT | Severe Thunderstorm Warning | PAH | Johnson, Massac, Pope | 24 min |
| Apr 15, 5:27 PM CDT | Severe Thunderstorm Warning | PAH | Massac, Pope | 13 min |
| Apr 15, 5:30 PM CDT | Severe Thunderstorm Warning | PAH | Johnson, Pulaski, Union | 30 min |
| Apr 15, 5:40 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Jackson, Jefferson, Perry, Saline, Williamson | 50 min |
| Apr 15, 6:02 PM CDT | Severe Thunderstorm Warning | PAH | Hamilton, Wayne, White | 43 min |
| Apr 15, 6:17 PM CDT | Severe Thunderstorm Warning | PAH | Johnson, Massac, Pope | 28 min |
| Apr 15, 6:24 PM CDT | Severe Thunderstorm Warning | PAH | Massac, Pulaski | 21 min |
| Apr 15, 6:26 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin, Saline, Williamson | 34 min |
| Apr 15, 6:45 PM CDT | Severe Thunderstorm Warning | PAH | Hardin, Johnson, Massac, Pope | 30 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.